Alert archive / Wyoming / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Cheyenne, WY

August 26, 2008

NWS Cheyenne, WY issued this red flag warning at Aug 26, 2008, 4:49 AM MDT. It took effect at Aug 26, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2008, 4:49 AM MDT (10:49 UTC)
In effect from
Aug 26, 2008, 11:00 AM MDT
Expired
Aug 26, 2008, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 261049
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
449 AM MDT TUE AUG 26 2008

WYZ292>294-262200-
/O.UPG.KCYS.FW.A.0005.080826T1800Z-080827T0100Z/
/O.NEW.KCYS.FW.W.0010.080826T1700Z-080827T0200Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
449 AM MDT TUE AUG 26 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY WARM...DRY AND WINDY CONDITIONS WILL BE OVER MUCH OF SOUTH
CENTRAL WYOMING FROM LATE THIS MORNING THROUGH THIS EVENING.
THE COMBINATION OF TEMPERATURES IN THE 80S...WEST WINDS OF 15 TO
25 MPH WITH GUSTS TO 35 MPH...AND MINIMUM RELATIVE HUMIDITIES OF 10
TO 15 PERCENT WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS OVER
THE WARNED AREA LATE THIS MORNING THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE CAREFUL WITH ANY
OUTDOOR FIRES LATE THIS MORNING THROUGH EARLY THIS EVENING. 

$$

WYZ291-262200-
/O.NEW.KCYS.FW.W.0010.080826T1700Z-080827T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
449 AM MDT TUE AUG 26 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING.

VERY WARM...DRY AND WINDY CONDITIONS WILL BE OVER MUCH OF EAST 
CENTRAL WYOMING FROM LATE THIS MORNING THROUGH THIS EVENING. THE
COMBINATION OF TEMPERATURES AROUND 90...WEST WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH...AND MINIMUM RELATIVE HUMIDITIES OF 10
TO 15 PERCENT WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS OVER
THE WARNED AREA LATE THIS MORNING THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE CAREFUL WITH ANY
OUTDOOR FIRES LATE THIS MORNING THROUGH EARLY THIS EVENING. 

$$

WEILAND
2 follow-up statements
000 
WWUS85 KCYS 261819
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1219 PM MDT TUE AUG 26 2008

WYZ291>294-270200-
/O.CON.KCYS.FW.W.0010.000000T0000Z-080827T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
1219 PM MDT TUE AUG 26 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

VERY WARM...DRY AND WINDY CONDITIONS WILL BE OVER MUCH OF SOUTH
CENTRAL AND EAST CENTRAL WYOMING THIS AFTERNOON INTO EARLY THIS
EVENING. THE COMBINATION OF TEMPERATURES IN THE 80S...WEST WINDS
OF 15 TO 25 MPH WITH GUSTS TO 35 MPH...AND MINIMUM RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT WILL CREATE CRITICAL FIRE BEHAVIOR
CONDITIONS OVER THE WARNED AREA IF A FIRE WERE TO GET STARTED.

A COLD FRONT WILL MOVE DOWN FROM NORTHERN WYOMING THIS AFTERNOON
AND MOVE THROUGH MOST OF THE AREA BY SUNSET...EFFECTIVELY ENDING
THE RED FLAG WARNING. PEOPLE IN THE WARNED AREA SHOULD BE CAREFUL
WITH ANY OUTDOOR FIRES THROUGH EARLY THIS EVENING.

$$
000 
WWUS85 KCYS 270154
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
754 PM MDT TUE AUG 26 2008

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE AGAIN ON
WEDNESDAY...

.STRONG WESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE NORTHERN
ROCKY MOUNTAINS ON WEDNESDAY. SOME OF THESE STRONGER WINDS WILL
MIX TO THE SURFACE DURING THE AFTERNOON AND EARLY EVENING HOURS.
ADDITIONALLY...A MUCH DRIER AIR MASS IS EXPECTED TO MOVE IN ON
WEDNESDAY. THE COMBINATION MAY CREATE ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS ACROSS WESTERN AND NORTHERN PORTIONS OF THE
DISTRICT.

WYZ291-293-294-271200-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-080827T0200Z/
/O.NEW.KCYS.FW.A.0006.080827T1800Z-080828T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
754 PM MDT TUE AUG 26 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT
8 PM MDT THIS EVENING. 

FIRE WEATHER CONDITIONS HAVE IMPROVED SUBSTANTIALLY THIS EVENING AS
TEMPERATURES HAVE DROPPED AND SUBSEQUENT RELATIVE HUMIDITIES HAVE
RECOVERED ABOVE CRITICAL THRESHOLDS. THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM.

A NEW FIRE WEATHER WATCH HAS BEEN ISSUED FOR WESTERN AND
NORTHERN PORTIONS OF THE DISTRICT...ONCE AGAIN FOR WEDNESDAY
AFTERNOON. EVEN THOUGH TEMPERATURES WILL BE A BIT COOLER ON
WEDNESDAY...SURFACE MOISTURE WILL DECREASE SIMILARLY.
CONSEQUENTLY...AS WEST WINDS STRENGTHEN TO 20 TO 25 MPH WITH GUSTS
TO 35 MPH DURING THE AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS
WILL AGAIN BE POSSIBLE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WYZ292-270300-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-080827T0200Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
754 PM MDT TUE AUG 26 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

FIRE WEATHER CONDITIONS HAVE IMPROVED SUBSTANTIALLY THIS EVENING AS
TEMPERATURES HAVE DROPPED AND SUBSEQUENT RELATIVE HUMIDITIES HAVE
RECOVERED ABOVE CRITICAL THRESHOLDS. THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO RETURN TO THE
LARAMIE VALLEY ON WEDNESDAY AFTERNOON. HOWEVER IN THE ABSENCE OF
CRITICAL FUELS...WILL NOT RE-ISSUE ANOTHER FIRE WEATHER HIGHLIGHT.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 26, 3:55 AM MDT, 54 minutes earlier.

Area forecast discussion, Aug 26, 3:55 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
355 AM MDT TUE AUG 26 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY...
LOW CLOUDS AND FOG HAVE BEEN SLOW TO FORM EARLY THIS MORNING.  IT
APPEARS THAT IT WILL STILL FORM...BUT WILL BE MAINLY CONFINED TO THE
NORTH PLATTE RIVER VALLEY TO JUST NORTHWEST OF KTOR THROUGH 15Z.
OTHERWISE THE SHORTWAVE TROUGH CURRENTLY MOVING INTO WESTERN MONTANA
WILL MOVE EAST THROUGH TONIGHT...WELL TO THE NORTH OF THE CWA.  THE
FEATURE WILL PUSH A PACIFIC COLD FRONT ACROSS THE CWA THIS AFTERNOON
AND EVENING.  AT 09Z...THE FRONT WAS LOCATED FROM CENTRAL MONTANA TO
CENTRAL IDAHO WITH 2 TO 4 MB 3 HOURLY SURFACE PRESSURE RISES BEHIND
THE FRONT.  AHEAD OF THE FRONT IT WILL BE VERY WARM AND WINDY OVER
THE CWA.  THE TEMPERATURE AT KDGW SHOT UP TO 77 AT 09Z WITH THE
PASSAGE OF THE PRE FRONTAL TROUGH AND THE WINDS ON THE LOWEST GATE
OF THE MEDICINE BOW PROFILER WERE AT 30 KNOTS.  BECAUSE OF THOSE
CONDITIONS HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING THIS AFTERNOON AND EVENING FOR THE WEST AND NORTH PART OF
THE WYOMING CWA.  SOME THUNDERSTORMS WILL FORM ALONG THE FRONTAL
BOUNDARY THIS AFTERNOON AND EVENING.  THE STRONGER STORMS SHOULD BE
IN THE PANHANDLE ALONG THE FRONT AS THAT IS WHERE THE ATMSOPHERE
WILL BE MOIST AND UNSTABLE.  HAIL AND HEAVY RAINFALL ARE AGAIN THE
MAIN THREAT FROM THOSE STRONGER STORMS.  BEHIND THE FRONT THE NEW
AIR MASS IS DRIER AND COOLER AS SURFACE HIGH PRESSURE WILL BE OVER
THE CWA LATE TONIGHT AND WEDNESDAY.  WESTERLY FLOW IN THE MID AND
UPPER LEVELS WILL BE FAIRLY STRONG ON WEDNESDAY WITH THOSE WINDS
MIXING TO THE SURFACE AT LEAST IBN THE WEST PART OF THE CWA ON
WEDNESDAY.  MODELS ARE SIMILAR FOR THIS PORTION OF THE FORECAST WITH
THE EXCEPTION OF THE GFS CONTUING TO SHOW VERY LITTLE IN THE WAY OF
QPF THIS AFTERNOON AND EVENING.  THE NAM ECMWF ARE MORE SIMILAR WITH
QPF ALONG THE FRONTAL BOUNDARY.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY SEPTEMBER 2ND.

WEDNESDAY NIGHT...LOOKS DRY DESPITE DECENT LOW LEVEL CONVERGENCE
ALONG THE SPINE OF THE LARAMIE RANGE SINCE LOW AND MID LEVEL
MOISTURE WILL BE SCANT. PLEASANT SLEEPING NIGHT WITH MINIMUM
TEMPERATURES IN THE 40S TO MID 50S.

THURSDAY...DRY NORTHWEST FLOW ALOFT PREVAILS. NO AFTERNOON OR
EVENING THUNDERSTORMS WITH SCANT LOW AND MID LEVEL MOISTURE. WARMER
NAM HIGHS LOOK MORE PLAUSIBLE OVER COOLER AVN NUMBERS WITH DRY
AIRMASS AND 1000-500 MB THICKNESSES NEAR 5820 METERS.

FRIDAY THROUGH SUNDAY...FLOW ALOFT TRANSITIONS FROM NORTHWEST TO
SOUTHWEST WHICH WILL INDUCE A DECENT WARMING TREND AS THICKNESSES
RISE. AIRMASS TOO DRY TO SUPPORT THUNDERSTORM DEVELOPMENT FRIDAY AND
SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE LATE
SUNDAY ACROSS CARBON...CONVERSE AND NIOBRARA COUNTIES AS MID LEVEL
MOISTURE BECOMES ENTRAINED IN THE SOUTHWEST FLOW ALOFT.

LABOR DAY...LOOKS SLIGHTLY COOLER IN THE WAKE OF A WEAK COLD FRONT
ASSOCIATED WITH SHORTWAVE TROUGH SKIMMING EAST ACROSS THE NORTHERN
PLAINS STATES. CANNOT RULE OUT ISOLATED LATE DAY THUNDERSTORMS WEST
OF INTERSTATE 25.

TUESDAY...CLIMATOLOGY LOOKS LIKE THE WAY TO GO AND WILL BLEND WITH
SURROUNDING OFFICES AT DENVER/BOULDER...RIVERTON...GRAND JUNCTION...
RAPID CITY AND NORTH PLATTE ESPECIALLY WITH REGARDS TO ISOLATED
AFTERNOON AND EVENING THUNDERSTORM COVERAGE WEST OF INTERSTATE 25.
RUBIN

&&

.AVIATION...
AREAS OF IFR CEILINGS AND MVFR VISIBILITIES IN FOG WILL BE OVER THE
NORTH PLATTE RIVER VALLEY THROUGH 15Z.  THIS INCLUDES THE AIRPORTS
AT KBFF AND KTOR.  AVIATION CONCERNS WILL THEN BE WITH THE APPROACH
AND PASSAGE OF A COLD FRONT THIS AFTERNOON AND EVENING.  SOUTH OR
SOUTHWEST WINDS WILL GUST TO 30 KNOTS AHEAD OF THE FEATURE...WITH
THE GUSTY WINDS SHIFTING TO THE NORTHWEST OR NORTH AFTER ITS PASSAGE.
SOME THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND
MOVE SOUTHEAST WITH THE FRONT.  THERE WILL BE LOCAL MVFR CEILINGS
AND VISIBILITIES ASSOCIATED WITH THE STORMS.  OTHERWISE VFR
CONDITIONS WILL BE OVER THE CWA TONIGHT AND WEDNESDAY WITH WINDS
DECREASING THIS EVENIN G AND INCREASING AGAIN BY LATE MORNING
WEDNESDAY.

&&

.FIRE WEATHER...
HAVE UPGRADED THE PREVIOUSLY ISSUED FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE.  HAVE ALSO
ADDED EAST CENTRAL WYOMING TO THE WARNING AREA FOR THIS AFTERNOON
AND EVENING.  IT WILL BE ANOTHER VERY WARM AND DRY DAY OVER THE
WYOMING PART OF THE CWA AHEAD OF THE FRONT...WHICH WILL MOVE ACROSS
THE CWA THIS AFTERNOON AND EVENING.  THE WINDS WILL BE FROM THE
SOUTHWEST AHEAD OF THE FRONT WITH GUSTS TO 30 KNOTS AND THEN SHIFT
TO THE NORTHWEST OR NORTH BEHIND THE FRONT AT SIMILAR SPEEDS.  IT
WILL BE COOLER BEHIND THE FRONT THROUGH WEDNESDAY.  HOWEVER...
WESTERLY WINDS WILL INCREASE AGAIN BY LATE MORNING WEDNESDAY AND
THE ATMOSPHERE WILL AGAIN BE DRY OVER AND WEST OF THE LARAMIE
RANGE.  LATER SHIFTS WILL HAVE TO TAKE A LOOK AT ADDITIONAL FIRE
WEATHER HIGHLIGHTS FOR WEDNESDAY AFTERNOON AND EARLY EVENING FOR
THAT PART OF THE CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FOR MUCH OF SOUTH CENTRAL AND EAST CENTRAL
     WYOMING THIS AFTERNOON AND EVENING.  ZONES 59>62..64..65.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...WEILAND
LONG TERM...RUBIN
Hazardous weather outlook, Aug 25, 8:04 PM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
804 PM MDT MON AUG 25 2008

NEZ001>003-019>021-054-055-WYZ059>070-270215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
804 PM MDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

AREAS OF FOG WILL RETURN TO PORTIONS OF THE WESTERN NEBRASKA
PANHANDLE DURING THE PRE-DAWN HOURS. VISIBILITIES MAY BE REDUCED
BELOW ONE HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOG WILL BURN OFF ACROSS THE WESTERN NEBRASKA PANHANDLE BY MID-
MORNING. CRITICAL FIRE WEATHER CONDITIONS MAY RETURN TO AREAS WEST
OF THE LARAMIE RANGE AS WARM...DRY...AND BREEZY CONDITIONS RETURN
ONCE AGAIN. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE
AREAS.

ANOTHER ROUND OF ISOLATED TO LOCALLY SCATTERED AFTERNOON AND
EVENING THUNDERSTORM CAN BE EXPECTED AGAIN ON TUESDAY. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE ACROSS THE WESTERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:36 PM MDTSevere Thunderstorm WarningCYSNiobrara39 min
Aug 25, 7:33 PM MDTFire Weather WatchCYS9 hr

Nearby

Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.